Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 37, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 4, 2015, 6:39 PM CDT for Culberson County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2015, 6:39 PM CDT (23:39 UTC)
- Expired
- May 4, 2015, 7:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Culberson County, TX
The radar
The Midland/Odessa radar (KMAF), 205 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 1:58 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
710
WUUS54 KMAF 042339
SVRMAF
TXC109-050030-
/O.NEW.KMAF.SV.W.0037.150504T2339Z-150505T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
639 PM CDT MON MAY 4 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CULBERSON COUNTY IN SOUTHWEST TEXAS...
* UNTIL 730 PM CDT
* AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 29 MILES NORTH OF
BORACHO...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL CULBERSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
MIDLAND.
&&
LAT...LON 3160 10411 3132 10416 3142 10458 3161 10452
TIME...MOT...LOC 2339Z 277DEG 18KT 3149 10445
HAIL...1.00IN
WIND...60MPH
$$
JP1 follow-up statement
661
WWUS54 KMAF 050006
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
706 PM CDT MON MAY 4 2015
TXC109-050030-
/O.CON.KMAF.SV.W.0037.000000T0000Z-150505T0030Z/
CULBERSON TX-
706 PM CDT MON MAY 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CULBERSON COUNTY UNTIL 730 PM CDT...
AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 28 MILES NORTH OF
BORACHO...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN CULBERSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
MIDLAND.
&&
LAT...LON 3139 10444 3161 10440 3160 10411 3132 10416
TIME...MOT...LOC 0006Z 277DEG 18KT 3147 10429
HAIL...1.00IN
WIND...60MPH
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:32 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 4, 3:32 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
332 PM CDT Mon May 4 2015
.DISCUSSION...
* Severe Thunderstorm Watch 128 remains in effect until 8 pm
CDT/7 pm MDT for Eddy and Lea counties in southeastern New
Mexico and Culberson and Jeff Davis counties in west Texas.
* Tornado Watch 129 remains in effect until 8 pm CDT for
Brewster,Crane, Loving, Pecos, Reeves, Terrell, Ward, and
Winkler counties.
* A Flash Flood Watch remains in effect until 7 am CDT/6 am MDT
for Eddy and Lea counties in southeastern New Mexico and for
Andrews, Borden, Dawson, and Gaines counties in west Texas.
Little time for discussion owing to impending heavy rainfall/flash
flooding and convective weather threats. CAMs have suggested for
several runs now that a storm (now apparently over northern Jeff Davis
county) will translate east and then begin to turn to the right as
effective shears increase to above 50 kts. Along and south of the
Pecos, there's enough phasing between instability, CAPE, and shear
to promote discrete supercellular structures until at least 01Z.
If there's enough balance between SR inflow and a supercell's
rear flank downdraft, a tornado or three is not out of the
question.
Farther north, multicellular structures are apparent now and we
should see further upscale growth into a west-east trending MCS by
sunset. With increasing moisture (DRT showed +2SD precip water
values this morning) and a strengthening low level jet, a good supply
of moisture will feed these storms. Aloft, a 110 kt+ jet streak
translating eastward across northern Mexico will become difluent
(with one "f") over eastern New Mexico and the Texas Panhandle.
Deep layer vertical motion profiles will further support deep
layer lift and efficient rain producers. As such, the flash flood
watch has been extended east to cover areas where forecast
rainfall more than 2" (isolated > 4") are possible tonight.
Should see a bit of a break tomorrow under subsidence in the wake
of the MCS. Low level moisture will be slow to move east, and as
soon as sig insolation can be realized, more convective overturning
is forecast, particularly near the mountains tomorrow afternoon and
evening.
High temperatures will stay close to normal through the week while
lows will be somewhat warmer than normal due to higher low level
moisture content. The best chances for thunderstorms will be across
the eastern Permian Basin/lower Trans Pecos each afternoon and
evening; however, wouldn't't be surprised to see PoPs increase
nearer to the mountains as well.
With a focus on the meso-alpha scale today, little changes were
made to the forecast Day 3 and have stayed close to the NAM12 in
the Day 1-3 periods. We did shift PoPs east a bit to marry up
better with HPC guidance.
For graphics on excessive rainfall forecasts from the Weather
Prediction Center, go to http://www.hpc.ncep.noaa.gov/qpf/94ewbg.gif
and for text http://www.hpc.ncep.noaa.gov/metwatchmpd.php
Users can subscribe to the Storm Prediction Center's Twitter feed
using @NWSSPC for latest in Mesoscale Convective Discussions and Watch
Status messages.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 61 81 58 84 / 60 20 10 10
BIG SPRING TX 63 81 64 84 / 30 30 30 30
CARLSBAD NM 57 82 53 85 / 40 10 10 10
DRYDEN TX 65 84 67 86 / 30 10 20 20
FORT STOCKTON TX 63 84 60 86 / 30 10 20 20
GUADALUPE PASS TX 53 75 53 79 / 20 10 10 10
HOBBS NM 59 79 53 82 / 70 20 10 10
MARFA TX 49 78 43 82 / 20 10 10 10
MIDLAND INTL AIRPORT TX 61 80 63 84 / 30 20 20 20
ODESSA TX 62 81 62 84 / 40 20 20 20
WINK TX 65 85 56 87 / 30 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH from 6 PM MDT this evening through late
tonight FOR THE FOLLOWING ZONES... Central Lea County...
Eddy County Plains...Guadalupe Mountains of Eddy County...
Northern Lea County...Southern Lea County.
TX...FLASH FLOOD WATCH from 7 PM CDT this evening through Tuesday
morning FOR THE FOLLOWING ZONES... Andrews...Borden...
Dawson...Gaines.
&&
84/70
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, May 4, 1:47 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 147 PM CDT MON MAY 4 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 147 PM CDT MON MAY 4 2015 /1247 PM MDT MON MAY 4 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS. THE MAIN THREATS INCLUDE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT...MAINLY ACROSS THE LOWER TRANS PECOS. HEAVY RAINFALL LOOKS LIKELY OVERNIGHT TONIGHT ACROSS SOUTHEAST NEW MEXICO AS WELL AS THE NORTHERN PERMIAN BASIN. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS UP TO 4 INCHES POSSIBLE. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE TUESDAY THROUGH SATURDAY... STRONG TO SEVERE STORMS WILL BE POSSIBLE TUESDAY AND POTENTIALLY WEDNESDAY. THE MAIN THREATS INCLUDE LARGE HAIL...DAMAGING WIND...AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, May 4, 5:32 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
532 PM CDT MON MAY 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 8 WSW MENTONE 31.67N 103.73W
05/04/2015 E1.75 INCH REEVES TX EMERGENCY MNGR
GOLF BALL SIZE HAIL 4 MILES N OF THE US 285/302
INTERSECTION ALONG US 285.
&&
ANDREW.ARNOLDLocal storm report, May 4, 5:53 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
553 PM CDT MON MAY 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 10 NW MENTONE 31.81N 103.72W
05/04/2015 E0.88 INCH LOVING TX BROADCAST MEDIA
&&
JCLocal storm report, May 4, 6:00 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
600 PM CDT MON MAY 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM FLASH FLOOD SEAGRAVES 32.94N 102.57W
05/04/2015 GAINES TX EMERGENCY MNGR
FLOODING AT HWY 385/83. STRANDED VEHICLES AT MCADOO
CURVE. WATER COVERING ALL FOUR LANES OF TRAFFIC.
&&
DHLocal storm report, May 4, 6:01 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
601 PM CDT MON MAY 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HEAVY RAIN 1 SW SEAGRAVES 32.93N 102.58W
05/04/2015 M3.96 INCH GAINES TX MESONET
REPORTED BY TEXAS TECH MESONET IN THE PAST HOUR.
&&
DHLocal storm report, May 4, 6:10 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
610 PM CDT MON MAY 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 13 W MENTONE 31.71N 103.82W
05/04/2015 E0.88 INCH REEVES TX BROADCAST MEDIA
NICKEL SIZE HAIL ALONG HIGHWAY 285 IN REEVES CO
&&
JCLocal storm report, May 4, 6:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
630 PM CDT MON MAY 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 26 W FORT STOCKTON 30.89N 103.32W
05/04/2015 M1.75 INCH PECOS TX TRAINED SPOTTER
REPORTED ALONG INTERSTATE 10.
&&
ANDREW.ARNOLDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:01 PM CDT | Special Weather Statement | MAF | 44 min | |
| May 3, 7:02 PM CDT | Special Weather Statement | MAF | Brewster | 43 min |
| May 3, 7:37 PM CDT | Special Weather Statement | MAF | Gaines | 38 min |
| May 3, 8:09 PM CDT | Special Weather Statement | MAF | Gaines | 66 min |
| May 4, 2:49 PM CDT | Special Weather Statement | MAF | Midland | 26 min |
| May 4, 2:55 PM CDT | Special Weather Statement | MAF | Reeves | 35 min |
| May 4, 3:07 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 23 min |
| May 4, 3:14 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 61 min |
| May 4, 3:50 PM CDT | Special Weather Statement | MAF | Loving | 25 min |
| May 4, 3:53 PM CDT | Special Weather Statement | MAF | Culberson | 22 min |
| May 4, 3:54 PM CDT | Tornado Warning | MAF | Jeff Davis, Reeves | 51 min |
| May 4, 4:01 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 44 min |
| May 4, 4:25 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 28 min |
| May 4, 4:25 PM CDT | Tornado Warning | MAF | Reeves | 50 min |
| May 4, 4:46 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 44 min |
| May 4, 4:58 PM CDT | Special Weather Statement | MAF | Gaines | 32 min |
| May 4, 5:12 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 63 min |
| May 4, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 61 min |
| May 4, 5:30 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 25 min |
| May 4, 5:35 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| May 4, 5:36 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 54 min |
| May 4, 6:00 PM CDT | Tornado Warning | MAF | Pecos, Reeves | 45 min |
| May 4, 6:39 PM CDT | Tornado Warning | MAF | Pecos | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.